Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kivexa ans Sustiva
Dec 26, 2007

Hi,

My husband starts a treatment 2 weeks ago with sustiva and Kivexa.He did not take any meds during seven years.Now, he has a 40.000 viral load ans 284 CD4.The problem is he is very very depressed. he told me he thinks he does not want to live anymore, he has no self estim.He has a nice job and a family who loves him and a lovely daughter, with 7 years old. How can I help him. For how long should we agree with this combo, and when start to ask to change his treatment? Do you think it is Sustiva ou Kivexa ? He feels also "like he is stoned and a huge fatigue." How can I help him ??Sometimes, I'm scared with this depression and it's consequences.

Response from Dr. Henry

Mental health changes soon after starting Sustiva/Kivexa often would be due to the central nervous side effects of efavirenz (Sustiva). He needs to discuss with his HIV provider as soon as possible. The mood side effects of efavirenz are worst in the first 1-4 weeks and then most often diminish so that perhaps only 10% of persons complain about those effects after the first month or so on treatment. If he is not tolerating Sustiva well then often there are some very reasonable alternatives to consider that offer good HIV activity but have little in the way of brain/mood side effects. KH



Previous
lipodystrophy and current medications
Next
ATRIPLA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement